Alert archive / Florida / Coastal Flood Statements in 2023
Coastal Flood Statement 2, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Mar 14, 2023, 10:18 AM EDT for Monroe County, Florida. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2023, 10:18 AM EDT (14:18 UTC)
- Expired
- Mar 15, 2023, 6:53 AM EDT
- In force
- 21 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 14:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 2.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 576 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted.
910 WHUS42 KKEY 141418 CFWKEY Coastal Hazard Message National Weather Service Key West FL 1018 AM EDT Tue Mar 14 2023 FLZ076-077-142230- /O.EXP.KKEY.CF.S.0001.000000T0000Z-230314T1400Z/ /O.NEW.KKEY.CF.S.0002.230314T1418Z-230315T0200Z/ Monroe Upper Keys-Monroe Middle Keys- 1018 AM EDT Tue Mar 14 2023 ...COASTAL FLOOD STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Minor saltwater flooding. * WHERE...Upper and Middle Florida Keys. * WHEN...Through Tuesday evening. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
2 follow-up statements
826 WHUS42 KKEY 150146 CFWKEY Coastal Hazard Message National Weather Service Key West FL 946 PM EDT Tue Mar 14 2023 FLZ077-150300- /O.CAN.KKEY.CF.S.0002.000000T0000Z-230315T0200Z/ Monroe Middle Keys- 946 PM EDT Tue Mar 14 2023 ...COASTAL FLOOD STATEMENT IS CANCELLED... Water levels have dropped below statement levels across the Middle Florida Keys. $$ FLZ076-151000- /O.EXT.KKEY.CF.S.0002.000000T0000Z-230315T1500Z/ Monroe Upper Keys- 946 PM EDT Tue Mar 14 2023 ...COASTAL FLOOD STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * WHAT...Minor saltwater flooding. * WHERE...Upper Keys. * WHEN...Through Wednesday morning. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
896 WHUS42 KKEY 151053 CFWKEY Coastal Hazard Message National Weather Service Key West FL 653 AM EDT Wed Mar 15 2023 FLZ076-151200- /O.CAN.KKEY.CF.S.0002.000000T0000Z-230315T1500Z/ Monroe Upper Keys- 653 AM EDT Wed Mar 15 2023 ...COASTAL FLOOD STATEMENT IS CANCELLED... Water levels have dropped below statement levels across the Bayside of the Upper Keys. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Mar 14, 9:26 AM EDT, 52 minutes earlier.
Area forecast discussion, Mar 14, 9:26 AM EDT, 52 minutes before
Area Forecast Discussion National Weather Service Key West FL 926 AM EDT Tue Mar 14 2023 ...New DISCUSSION, MARINE, AVIATION... .DISCUSSION... Issued at 930 AM EDT Tue Mar 14 2023 The front has passed south of the Florida Keys this morning, and is currently residing just south of the islands in the vicinity of the reef tract. Most of the islands received little to no rainfall as the front pushed through, extending the long dry streak for most of the area. However, a broken line of showers has developed along the boundary over the toasty warm waters south of the islands. There are a few lingering MVFR ceilings, mainly over the Lower Keys, but they should clear out over the next few hours. The morning sounding at Key West was launched post frontal, and showed ample moisture still lingering overhead. Relative humidity values in the lowest 300 mb was above 80 percent with some buoyancy available, but mainly in the mid troposphere. Equilibrium level was low, around 30 kft, as there is some drier air in the upper troposphere. This should limit thunderstorm development, and indeed there has not been any lightning so far this morning. Given the above, a few showers over the islands still remain a possibility, with most showers this afternoon remaining out over the warmer waters of the Florida Straits. With the zonal flow aloft, the front will stall over the area and begin to lose definition, with the associated moisture remaining for the next 24 to 36 hours. By Thursday morning a progressive shortwave should kick out the remnants of the frontal boundary bringing drier air for the remainder of the work week. && .MARINE... Issued at 930 AM EDT Tue Mar 14 2023 Light to gentle northwesterly to northerly breezes can be expected over the Florida Keys nearshore waters through this afternoon and evening. Winds will clock to a more northeasterly orientation overnight. Isolated showers are possible, with a slight chance of a brief thunderstorm, mainly over the Florida Straits. && .AVIATION... (12Z TAFS) Issued at 930 AM EDT Tue Mar 14 2023 VFR will be the prevailing condition at both the Key West and Marathon terminals through this afternoon and into this evening. There is a chance of brief MVFR conditions in passing showers this afternoon and evening. Surface winds will be out of the north northwest to north between 5 and 10 mph this afternoon and evening, becoming northeasterly overnight. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...Devanas Aviation/Nowcasts....BT Data Acquisition.....AP Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Mar 14, 4:22 AM EDT, 5 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 422 AM EDT Tue Mar 14 2023 FLZ076>078-GMZ031>035-042>044-052>055-072>075-150930- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 422 AM EDT Tue Mar 14 2023 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...Today and tonight. Isolated thunderstorms will be possible today and tonight. The primary hazards will be lightning and locally gusty winds. Otherwise, no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated thunderstorms will be possible Saturday night and Sunday. The primary hazards will be lightning and locally gusty winds. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 12:12 AM EDT | Special Marine Warning | KEY | 48 min |
Nearby
Coastal Flood Statements in Florida, 2023Every coastal flood statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.